MAUDE Adverse Event Report: EDWARDS LIFESCIENCES INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE; CLAMP, VASCULAR

EDWARDS LIFESCIENCES INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE; CLAMP, VASCULAR
Model Number ICF100
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 initial evaluation summary: customer report of ' icf100 (intraclude) would not flush' was unable to be confirmed.Balloon inflated clear without difficulty and remained inflated without leakage.Balloon was able to be deflated without difficulty.All through lumens were found to be patent without any leakage or occlusion.No visual damage or other abnormalities were found.H11: additional manufacturer narrative: the reported event could not be confirmed with initial evaluation.Additional investigative work will be conducted.A supplemental report will be submitted accordingly once the product investigation has been completed.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received a report stating an icf100 (intraclude) would not flush cardioplegia during a robotic mitral valve repair.The balloon was prepped and there was no noted defect with the catheter.An er23b was used to introduce the device.The icf100 was placed through the er23b without complications.The icf was placed in the ascending aorta.During balloon inflation, the balloon was positioned properly and cardioplegia was initiated.The event occurred after use with the first cardioplegia dose.The initial cardioplegia delivery resulted in complete arrest without pressure problems; color doppler was used to visualize delivery.When cardiac activity was noted, the subsequent cardioplegia delivery was unable to deliver.It was noted with the redose that there was extremely high line pressure.Because of increased cardiac activity, it was determined that a new balloon would be prepped and placed.Aorta 3.3 cm at location of balloon occlusion.When the icf was removed it was noted that the balloon tip orifice was 'fish-mouthed'.The new icf100 was placed and utilized without complications.The heart was arrested and there was no patient complications except delay of procedure.Patient recovered and was discharged.The icf100 is available for return.A letter is requested.
 
Additional Manufacturer Narrative
Updated section b4 (date of this report) and g3 (date received by manufacturer).Updated section g6 (type of report and follow-up number filled out.) updated section h2 (follow-up type) update section h6 codes - type of investigation, investigation findings, investigation conclusions h11: additional manufacturer narrative: the reported complaint was not confirmed.Per supplier dhr review, the manufacturing lot of this complaint was reviewed and no specific failures or rejects were noted for this lot.The lots are also exposed to stringent lot release testing in which the failure described in this complaint would most likely have been discovered.With the controls in place, product released by the supplier are considered to be fully functional and not affected by this complaint cause.Per the investigation, the issue of device would not flush cardioplegia could not be confirmed.Through evaluation of the returned device, the lumens did not show any leakage or occlusion.The balloon was also able to be inflated and did not show any leakage.The alleged issue was unable to be confirmed and hence a definitive root cause is unable to be conclusively determined; however, operational factors during the procedure may have contributed to the issue.An edwards/supplier defect has not been confirmed.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
G6/ h2 follow up type and number updated, e4 corrected to yes, g3 date correct for this report, h10 related report added h11 manufacturer narrative: a notification of a report from the user facility was received via medsun.Related report number added to section h10.There are no additional updates to report from the complaint investigation.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key21465211
Report Number2015691-2025-01318
Device Sequence Number3568075
Product Code DXC
UDI-Device Identifier00690103190007
UDI-Public(01)00690103190007(17)260703(11)240703(10)BSLC7316
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2026
Device Model NumberICF100
Device Lot NumberBSLC7316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer04/14/2025
05/21/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date04/14/2025
05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexUnknown